Alert archive / Kentucky / Special Weather Statements in 2021

Special Weather Statement, NWS Louisville, KY

June 13, 2021Nicholas County, Kentucky

NWS Louisville, KY issued this special weather statement at Jun 13, 2021, 4:07 PM EDT for Nicholas County, Kentucky. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2021, 4:07 PM EDT (20:07 UTC)
Expired
Jun 13, 2021, 4:45 PM EDT
In force
38 min
Issued by
NWS Louisville, KY

County Nicholas County, KY

The radar

The Cincinnati radar (KILN), 111 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2021-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 802 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2021-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
802 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1233 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

241 
WWUS83 KLMK 132007
SPSLMK

Special Weather Statement
National Weather Service Louisville KY
407 PM EDT Sun Jun 13 2021

KYZ037-043-132045-
Nicholas-Harrison-
407 PM EDT Sun Jun 13 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NICHOLAS AND EAST
CENTRAL HARRISON COUNTIES...

At 407 PM EDT, a strong thunderstorm was located near Cynthiana,
moving southeast at 10 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Barefoot, Blue Licks Springs, US Route 62 at State Route 19,
Oddville, Morning Glory, Venus, Headquarters, Hooktown and
Barterville.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3843 8398 3831 8413 3835 8416 3844 8427
      3852 8418 3850 8418 3850 8416 3849 8417
      3849 8415 3848 8415 3848 8413 3846 8410
      3844 8403 3844 8402 3843 8400 3842 8400
      3844 8399
TIME...MOT...LOC 2007Z 313DEG 8KT 3841 8419 

$$

RAS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jun 13, 3:19 PM EDT, 48 minutes earlier.

Area forecast discussion, Jun 13, 3:19 PM EDT, 48 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
319 PM EDT Sun Jun 13 2021

.Short Term...(This evening through Monday)
Issued at 230 PM EDT Sun Jun 13 2021

Cold front roughly paralleling the Ohio River just after 18Z, with a
fairly agitated Cu field and a few CB over northern Kentucky in just
the last 30 min or so. More favorable shear is passing north of our
area, but strong low-level lapse rates will support pulse convection
and some marginally severe wind gusts, mainly near an instability
axis that sits east of Interstate 65 and southeast of the Ohio
River. The strongest convection on Saturday affected the Bluegrass
region and points to the south, and that will likely be the case
again today.  Will message strong storms with gusty to locally
damaging winds.

Front is progged to push southward across Kentucky this evening, and
threats will diminish with the loss of heating. We'll clear from NW-
SE, and with less humid air filtering in tonight should be a few
degrees cooler than the last several nights.

Upper trof digs into the Great Lakes on Monday, with another weak
sfc boundary (in the cool season we would say "reinforcing cold
front") dropping south into the Ohio Valley late in the day. GFS
wants to spit out QPF in the late afternoon/early evening, but it
seems to be bringing too much mid-level moisture back into the
picture. Will stick with a dry forecast, leaving POPs at a silent 10
in the afternoon.

&&

.Long Term...(Monday night through Sunday)
Issued at 315 PM EDT Sun Jun 13 2021

An upper level ridge stretching from the Four Corners region
northward into Saskatchewan will continue to expand Monday night
into Tuesday. This will deepen a trough across the Great Lakes and
Ohio pushing the first of two shortwaves through the region. Sfc
boundary will exit to the south Monday night/Tuesday morning. We
will be under a deep northerly flow advecting in cooler and drier
air over the region. Lows by Tuesday morning will be in the upper
50s to near 60 as afternoon highs will be near to slightly below
seasonal average in the low/mid 80s under mostly sunny skies. The
second shortwave will work across the Ohio Valley Tuesday night into
Wednesday but with limited moisture no precipitation is expected.
Sfc

Wednesday and Thursday sfc high pressure will drop southward out of
the Great Lakes and into the Ohio Valley by Thursday as the upper
level trough slides off the the east over the eastern US. Cool
mornings with lows in the low/mid 50s by Thursday morning. Highs
Wednesday and Thursday will be in the upper 70s Wednesday and near
80 on Thursday. Temperatures will start to warm back up as moisture
increases with a return southerly flow late Thursday and Friday as
weak ridging aloft noses into the region. Highs will return to the
mid/upper 80s and stay there as we go into the weekend.

Another trough and associated sfc cold front will start to work
across the Ohio Valley Friday night into the weekend and is expected
to stall across the OH/TN river valleys. This could lead to a return
of precipitation and unsettled weather for the area.

&&

.Aviation...(18Z TAF Issuance)
Issued at 1255 PM EDT Sun Jun 13 2021

Main challenge in this TAF set is the timing and impact of afternoon
TS, which are most likely to impact LEX. Coverage will be spotty at
best, so will handle is with a TEMPO in the mid to late afternoon.
Strong boundary-layer mixing will keep any ceilings VFR, but will
include some restriction to vis in the TEMPO. MVFR seems the best
bet for anything that will stick around, but very brief IFR is
possible in the heaviest rain. There's enough of a window of
opportunity for storms at SDF that we'll initialize with VCTS/CB
mentions, but running that til 23Z is probably even a bit generous.
Probabilities are too low at BWG, and the window has closed at HNB.

Other than the storms this afternoon, expect VFR conditions with N-
NW winds, backing to more of a WNW direction on Monday.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...RAS
Long Term...BTN
Aviation...RAS
Hazardous weather outlook, Jun 13, 3:23 PM EDT, 44 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
323 PM EDT Sun Jun 13 2021

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-141930-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
323 PM EDT Sun Jun 13 2021 /223 PM CDT Sun Jun 13 2021/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Scattered thunderstorms this afternoon into early evening could
become strong to severe, with gusty or locally damaging winds. Hail
and localized flooding are also possible. The best chance for strong
storms will be east of Interstate 65.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any severe weather or flooding.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

RAS/BTN

In the hours before

Local storm report, Jun 13, 3:49 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
349 PM EDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FLOOD            3970 IRONWORKS RD.      38.19N 84.65W
06/13/2021                   SCOTT              KY   LAW ENFORCEMENT

            FLOODING AT HOME LOCATED AT 3970 IRONWORKS
            RD. IN SCOTT COUNTY, KY AROUND 3:30PM THIS
            AFTERNOON.

&&

SRM
Local storm report, Jun 13, 3:52 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
352 PM EDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FLOOD            3625 FRANKFORT PIKE GEO 38.21N 84.68W
06/13/2021                   SCOTT              KY   LAW ENFORCEMENT

            HOME BASEMENT FLOODED AT 3625 FRANKFORT PIKE
            IN SCOTT COUNTY AROUND 3:30PM.

&&

SRM
Local storm report, Jun 13, 3:53 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
353 PM EDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FLOOD            100 JOSHUA COURT GEORGE 38.21N 84.67W
06/13/2021                   SCOTT              KY   LAW ENFORCEMENT

            HOME BASEMENT FLOODED AT 100 JOSHUA COURT IN
            SCOTT COUNTY AROUND 3:30PM.

&&

SRM
Special weather statement, Jun 13, 3:59 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Louisville KY
359 PM EDT Sun Jun 13 2021

KYZ029-038-045-132030-
Bullitt-Spencer-Nelson-
359 PM EDT Sun Jun 13 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SPENCER...
NORTHERN NELSON AND SOUTHEASTERN BULLITT COUNTIES...

At 359 PM EDT, a strong thunderstorm was located 10 miles north of
Bardstown, moving south at 15 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Bardstown, Samuels, East Bardstown, Highgrove, Samuels Field Airport,
Deatsville, Withrow, Bourbon Springs, Coxs Creek and Lenore.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3799 8539 3778 8541 3783 8566 3786 8561
      3787 8561 3791 8558 3795 8557 3796 8553
      3799 8549
TIME...MOT...LOC 1959Z 016DEG 13KT 3795 8553

RAS
Local storm report, Jun 13, 4:04 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
404 PM EDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     MORGAN MANOR NEIGHBORHO 38.20N 84.71W
06/13/2021                   SCOTT              KY   PUBLIC

            TREE DOWN IN THE MORGAN MANOR NEIGHBORHOOD
            IN GEORGETOWN, KY AT APPROXIMATELY 2:50PM.

&&

SRM
Special weather statement, Jun 13, 4:07 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
407 PM EDT Sun Jun 13 2021

KYZ037-043-132045-
Nicholas-Harrison-
407 PM EDT Sun Jun 13 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NICHOLAS AND EAST
CENTRAL HARRISON COUNTIES...

At 407 PM EDT, a strong thunderstorm was located near Cynthiana,
moving southeast at 10 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Barefoot, Blue Licks Springs, US Route 62 at State Route 19,
Oddville, Morning Glory, Venus, Headquarters, Hooktown and
Barterville.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3843 8398 3831 8413 3835 8416 3844 8427
      3852 8418 3850 8418 3850 8416 3849 8417
      3849 8415 3848 8415 3848 8413 3846 8410
      3844 8403 3844 8402 3843 8400 3842 8400
      3844 8399
TIME...MOT...LOC 2007Z 313DEG 8KT 3841 8419

RAS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:35 PM EDTSpecial Weather StatementLMKOhio25 min
Jun 12, 8:58 PM EDTSpecial Weather StatementLMKOhio32 min
Jun 12, 9:28 PM EDTSpecial Weather StatementLMKOhio32 min
Jun 13, 3:05 AM EDTSpecial Weather StatementLMKHancock25 min
Jun 13, 5:53 AM EDTSpecial Weather StatementLMKButler37 min
Jun 13, 2:23 PM EDTSpecial Weather StatementLMKScott37 min
Jun 13, 2:43 PM EDTSpecial Weather StatementLMKHardin32 min
Jun 13, 2:52 PM EDTSevere Thunderstorm WarningLMKFayette, Scott, Woodford23 min
Jun 13, 2:58 PM EDTSpecial Weather StatementLMKBourbon32 min
Jun 13, 3:03 PM EDTSevere Thunderstorm WarningLMKBourbon, Nicholas27 min
Jun 13, 3:32 PM EDTSevere Thunderstorm WarningLMKGrayson, Hardin28 min
Jun 13, 3:35 PM EDTSevere Thunderstorm WarningLMKBullitt, Spencer25 min
Jun 13, 3:45 PM EDTAreal Flood AdvisoryLMKScott36 min
Jun 13, 3:59 PM EDTSpecial Weather StatementLMKNelson31 min
Jun 13, 4:16 PM EDTSevere Thunderstorm WarningLMKFayette, Scott, Woodford29 min
Jun 13, 4:21 PM EDTFlash Flood WarningLMKScott4 hr
Jun 13, 4:46 PM EDTAreal Flood AdvisoryLMKFayette, Scott, Woodford41 min
Jun 13, 4:55 PM EDTSevere Thunderstorm WarningLMKMetcalfe23 min
Jun 13, 5:25 PM EDTSpecial Weather StatementLMKBarren35 min
Jun 13, 5:27 PM EDTFlash Flood WarningLMKWoodford2 hr
Jun 13, 5:34 PM EDTSpecial Weather StatementLMKMetcalfe26 min
Jun 13, 6:05 PM EDTSpecial Weather StatementLMKMonroe25 min
Jun 13, 1:02 AM EDTSpecial Weather StatementLMKDubois28 min
Jun 13, 1:17 AM EDTSpecial Weather StatementLMKDubois28 min
Jun 13, 1:44 AM EDTSpecial Weather StatementLMKDubois31 min
Jun 13, 1:57 AM EDTAreal Flood AdvisoryLMKDubois3 hr
Jun 13, 2:18 AM EDTSpecial Weather StatementLMKPerry27 min
Jun 13, 2:41 AM EDTSpecial Weather StatementLMKPerry34 min

Nearby

Special Weather Statements in Kentucky, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.